Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 116, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 6, 2017, 4:33 PM MDT for Cheyenne County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 4:33 PM MDT (22:33 UTC)
- Expired
- Jun 6, 2017, 5:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 97 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596
WUUS53 KGLD 062233
SVRGLD
COC017-062315-
/O.NEW.KGLD.SV.W.0116.170606T2233Z-170606T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
433 PM MDT TUE JUN 6 2017
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Southeastern Cheyenne County in east central Colorado...
* Until 515 PM MDT
* At 433 PM MDT, a severe thunderstorm was located 10 miles south of
Cheyenne Wells, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Cheyenne County in east central Colorado.
This includes Highway 385 between mile markers 136 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3872 10250 3872 10228 3862 10222 3861 10249
TIME...MOT...LOC 2233Z 330DEG 6KT 3867 10237
HAIL...1.25IN
WIND...60MPH
$$
Lockhart1 follow-up statement
174
WWUS53 KGLD 062308
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
508 PM MDT TUE JUN 6 2017
COC017-062318-
/O.EXP.KGLD.SV.W.0116.000000T0000Z-170606T2315Z/
Cheyenne CO-
508 PM MDT TUE JUN 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE COUNTY
IN EAST CENTRAL COLORADO WILL EXPIRE AT 515 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3872 10250 3872 10228 3862 10222 3861 10249
TIME...MOT...LOC 2308Z 330DEG 6KT 3862 10233
$$
LockhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:24 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 6, 2:24 PM MDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Goodland KS 224 PM MDT Tue Jun 6 2017 .SHORT TERM...(This evening through Wednesday) Issued at 221 PM MDT Tue Jun 6 2017 A weather disturbance is re-energizing showers and thunderstorms across the southeast 1/2 of the area where precipitable water values approach 1.5 inches. For the rest of the afternoon and into the evening expect best chances for precipitation and locally heavy rainfall across the east through southern through far southwest parts of the area. Elsewhere drier air aloft is moving in from the north/northwest where little to no precipitation expected. By sunrise Wednesday morning very light precipitation possible despite mid level moisture support as lower atmosphere remains moist. Boundary layer moisture also increases toward saturation for parts of the area and could see some fog as a result. Low temperatures remain above normal with low 50s to around 60. For Wednesday moisture is limited to the lower levels of the atmosphere as 700-500mb moisture very dry. Only a few showers and possible thunderstorms possible. High temperatures closer to normal with mid 70s to around 80. .LONG TERM...(Wednesday night through Tuesday) Issued at 221 PM MDT Tue Jun 6 2017 A fairly benign, warming weather pattern will be in store for the Tri-State Area for this period. The forecast area will continue to be on the northern periphery of the upper level ridge to the south. There will be a few opportunities for some more rainfall Wednesday night through Thursday night, but am not very optimistic based on the weak upper level short wave troughs that round the crest of the ridge then fade as they move into the forecast area during the latter part of the week. As the ridge shifts east WAA will increase causing highs to warm into the 90s by Friday. Along with the warm temperatures, locations along/east of Highway 27 (Saturday) and along/east of Highway 83 (Sunday) will have heat index values reach 95 degrees in the afternoon. A cold front will move through either Monday or Tuesday bringing cooler temperatures with it. Following the cold front will be a closed upper level trough. Currently models have most of the trough staying north of the forecast area. At this point looks like any rainfall generated with this trough will mainly be north of the Tri-State Area. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1105 AM MDT Tue Jun 6 2017 KGLD, vfr conditions expected through about 11z with cigs lowering to mvfr/possibly ifr category for rest of the period. Winds variable in direction 10kts or less. Tough forecast deciding when and when not to include showers/thunderstorms in the forecast for the terminal. Currently thinking that plentiful moisture in the atmosphere coupled with afternoon heating will increase chances through the afternoon and early evening. A wind shift is presently near the terminal which will act as an additional focus for development. Currently have -tsra mentioned from 19z-02z. Heavy rain is the main threat and could produce sub vfr visibilities and cigs. KMCK, vfr conditions expected through about 08z with cigs lowering to ifr/lifr category from 09z-18z. Winds generally under 10kts through the period and will be variable in direction. Similar to KGLD difficult pinpointing when and when not to include precipitation mention given abundant moisture and sufficient heating. First guess is to mention thunderstorms near/over the terminal from taf issuance through about 00z. Locally heavy rainfall is possible and could produce sub vfr visibilities. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DDT LONG TERM...JTL AVIATION...99
Hazardous weather outlook, Jun 6, 12:40 PM MDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1240 PM MDT Tue Jun 6 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1240 PM MDT Tue Jun 6 2017 /140 PM CDT Tue Jun 6 2017/ This hazardous weather outlook is for east central Colorado... extreme southwest Nebraska and northwest Kansas. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered to numerous thunderstorms are expected across the area this afternoon and evening, decreasing in intensity and coverage after midnight. Some of these storms could become severe with large hail, damaging winds and locally heavy rainfall. This heavy rainfall could lead to flash flooding, especially across areas that have recently received heavy rainfall. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... There will be a chance of thunderstorms from late Thursday afternoon into Thursday night. A few of these storms could become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jun 6, 3:00 PM MDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Goodland KS 300 PM MDT TUE JUN 6 2017 KSZ027-028-062145- Wallace KS-Logan KS- 300 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALLACE AND WEST CENTRAL LOGAN COUNTIES UNTIL 345 PM MDT/445 PM CDT/... At 300 PM MDT/400 PM CDT/, Doppler radar was tracking a strong thunderstorm 5 miles north of Sharon Springs, moving south at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sharon Springs and Wallace. LAT...LON 3909 10197 3913 10157 3881 10141 3878 10189 TIME...MOT...LOC 2100Z 339DEG 8KT 3897 10177 Lockhart
Local storm report, Jun 6, 3:02 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
302 PM MDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL HILL CITY 39.37N 99.85W
06/06/2017 E1.00 INCH GRAHAM KS CO-OP OBSERVER
&&
TLYNCHSpecial weather statement, Jun 6, 3:02 PM MDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Goodland KS 402 PM CDT TUE JUN 6 2017 KSZ042-062145- Wichita KS- 402 PM CDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WICHITA COUNTY UNTIL 445 PM CDT... At 402 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Leoti, moving south at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Leoti, Marienthal and Selkirk. LAT...LON 3840 10155 3870 10157 3870 10119 3848 10116 TIME...MOT...LOC 2102Z 339DEG 8KT 3864 10147 Lockhart
Local storm report, Jun 6, 3:03 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
303 PM MDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND GST HILL CITY 39.37N 99.85W
06/06/2017 M57.00 MPH GRAHAM KS ASOS
&&
TLYNCHSpecial weather statement, Jun 6, 3:05 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Goodland KS
405 PM CDT TUE JUN 6 2017
KSZ029-062115-
Gove KS-
405 PM CDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GOVE COUNTY UNTIL 415 PM
CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Grinnell, moving east at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Grinnell and The Monument Rocks.
This includes Interstate 70 in Kansas between mile markers 80 and 89.
LAT...LON 3905 10077 3913 10073 3912 10058 3909 10048
3871 10066 3877 10081 3894 10081
TIME...MOT...LOC 2105Z 287DEG 7KT 3907 10069
LockhartSpecial weather statement, Jun 6, 4:08 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Goodland KS
408 PM MDT TUE JUN 6 2017
COZ092-KSZ027-041-062300-
Cheyenne County CO-Wallace KS-Greeley KS-
408 PM MDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO...SOUTHWESTERN WALLACE AND NORTHERN GREELEY
COUNTIES IN WEST CENTRAL KANSAS UNTIL 500 PM MDT...
At 408 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles south of Sharon Springs to 9 miles
south of Cheyenne Wells. Movement was southeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
These storms will remain over mainly rural areas of southeastern
Cheyenne County in east central Colorado...southwestern Wallace and
northern Greeley Counties in west central Kansas.
This includes Highway 385 between mile markers 136 and 144.
LAT...LON 3857 10205 3862 10205 3861 10238 3874 10243
3875 10170 3857 10160
TIME...MOT...LOC 2208Z 330DEG 7KT 3869 10176 3868 10234
LockhartNearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.